Alert archive / Iowa / Wind Chill Advisories in 2007
Wind Chill Advisory 3, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind chill advisory at Feb 2, 2007, 3:50 AM CST for 15 counties in Iowa; 9 counties in Illinois. It took effect at Feb 2, 2007, 4:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2007, 3:50 AM CST (09:50 UTC)
- In effect from
- Feb 2, 2007, 4:00 AM CST
- Expired
- Feb 2, 2007, 12:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Quad Cities, IA
All 24 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Dubuque County, IA, Iowa County, IA, Jackson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Linn County, IA, Muscatine County, IA, Scott County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Henry County, IL, Jo Daviess County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 33 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1245 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KDVN 020950 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 350 AM CST FRI FEB 2 2007 ...BITTERLY COLD WIND CHILLS THIS MORNING... .SHARPLY COLDER AIR WILL CONTINUE TO POUR INTO EASTERN IOWA IN THE WAKE OF AN ARCTIC FRONT. BRISK NORTHWEST WINDS AT 15 TO 30 MPH WILL COMBINE WITH TEMPERATURES FALLING TO ZERO OR BELOW TO PRODUCE BITTERLY COLD WIND CHILLS OF 20 TO 30 BELOW ZERO THIS MORNING. IAZ040>042-051>053-063-064-076-077-021600- /O.NEW.KDVN.WC.Y.0003.070202T1000Z-070202T1600Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-IOWA-JOHNSON-KEOKUK- WASHINGTON- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MARENGO...IOWA CITY... SIGOURNEY...WASHINGTON 350 AM CST FRI FEB 2 2007 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING. BITTERLY COLD WIND CHILLS IN THE RANGE OF 20 TO 30 BELOW ZERO CAN BE EXPECTED THROUGH MID MORNING. TEMPERATURES WILL THEN RISE TO AROUND 5 DEGREES ALLOWING WIND CHILLS TO CLIMB ABOVE CRITERIA BUT STILL REMAIN QUITE COLD IN THE RANGE OF 10 TO 20 BELOW ZERO. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. $$
3 follow-up statements
000 WWUS43 KDVN 021224 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 624 AM CST FRI FEB 2 2007 ...BITTERLY COLD WIND CHILLS THIS MORNING... .SHARPLY COLDER AIR WILL CONTINUE TO POUR INTO EASTERN IOWA IN THE WAKE OF AN ARCTIC FRONT. BRISK NORTHWEST WINDS AT 15 TO 30 MPH WILL COMBINE WITH TEMPERATURES FALLING TO ZERO OR BELOW TO PRODUCE BITTERLY COLD WIND CHILLS OF 20 TO 30 BELOW ZERO THIS MORNING. IAZ054-065>068-021600- /O.EXA.KDVN.WC.Y.0003.000000T0000Z-070202T1600Z/ JACKSON-CEDAR-CLINTON-MUSCATINE-SCOTT- INCLUDING THE CITIES OF...MAQUOKETA...TIPTON...CLINTON... MUSCATINE...BETTENDORF...DAVENPORT 624 AM CST FRI FEB 2 2007 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING. BITTERLY COLD WIND CHILLS IN THE RANGE OF 20 TO 30 BELOW ZERO CAN BE EXPECTED THROUGH MID MORNING. TEMPERATURES WILL THEN RISE TO AROUND 5 DEGREES ALLOWING WIND CHILLS TO CLIMB ABOVE CRITERIA BUT STILL REMAIN QUITE COLD IN THE RANGE OF 10 TO 20 BELOW ZERO. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. $$ IAZ040>042-051>053-063-064-076-077-021600- /O.CON.KDVN.WC.Y.0003.000000T0000Z-070202T1600Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-IOWA-JOHNSON-KEOKUK- WASHINGTON- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MARENGO...IOWA CITY... SIGOURNEY...WASHINGTON 624 AM CST FRI FEB 2 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING. BITTERLY COLD WIND CHILLS IN THE RANGE OF 20 TO 30 BELOW ZERO CAN BE EXPECTED THROUGH MID MORNING. TEMPERATURES WILL THEN RISE TO AROUND 5 DEGREES ALLOWING WIND CHILLS TO CLIMB ABOVE CRITERIA BUT STILL REMAIN QUITE COLD IN THE RANGE OF 10 TO 20 BELOW ZERO. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. $$
000 WWUS43 KDVN 021521 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 921 AM CST FRI FEB 2 2007 ...BITTERLY COLD WIND CHILLS THIS MORNING... .SHARPLY COLDER AIR HAS POURED INTO IOWA AND ILLINOIS IN THE WAKE OF AN ARCTIC COLD FRONT. BRISK NORTHWEST WINDS AT 15 TO 30 MPH WILL COMBINE WITH TEMPERATURES NEAR OR BELOW ZERO TO PRODUCE BITTERLY COLD WIND CHILLS OF 20 TO 25 BELOW ZERO THIS MORNING. ILZ001-002-007-009-015>018-024-021800- /O.EXB.KDVN.WC.Y.0003.000000T0000Z-070202T1800Z/ JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL- BUREAU-PUTNAM-MERCER- INCLUDING THE CITIES OF...GALENA...FREEPORT...MOUNT CARROLL... STERLING...ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE... PRINCETON...HENNEPIN...ALEDO 921 AM CST FRI FEB 2 2007 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. BITTERLY COLD WIND CHILLS IN THE RANGE OF 20 TO 25 BELOW ZERO CAN BE EXPECTED THROUGH NOON. TEMPERATURES WILL RISE INTO THE SINGLE DIGITS IN THE AFTERNOON...ALLOWING WIND CHILLS TO REACH 10 TO 20 BELOW ZERO. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. $$ IAZ040>042-051>054-063>068-076-077-021800- /O.EXT.KDVN.WC.Y.0003.000000T0000Z-070202T1800Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON 921 AM CST FRI FEB 2 2007 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON CST TODAY. BITTERLY COLD WIND CHILLS IN THE RANGE OF 20 TO 25 BELOW ZERO CAN BE EXPECTED THROUGH NOON. TEMPERATURES WILL RISE INTO THE SINGLE DIGITS IN THE AFTERNOON...ALLOWING WIND CHILLS TO REACH 10 TO 20 BELOW ZERO. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. $$ MAYES
000 WWUS43 KDVN 021802 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1202 PM CST FRI FEB 2 2007 ...DANGEROUS WIND CHILLS DIMINISHING THIS AFTERNOON... .WITH TEMPERATURES RISING INTO THE SINGLE DIGITS...WIDESPREAD WIND CHILLS ARE NO LONGER REACHING 20 BELOW ZERO. THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE. IAZ040>042-051>054-063>068-076-077-ILZ001-002-007-009-015>018-024- 021915- /O.EXP.KDVN.WC.Y.0003.000000T0000Z-070202T1800Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-JO DAVIESS- STEPHENSON-CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM- MERCER- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...GALENA...FREEPORT... MOUNT CARROLL...STERLING...ROCK FALLS...MOLINE...ROCK ISLAND... KEWANEE...PRINCETON...HENNEPIN...ALEDO 1202 PM CST FRI FEB 2 2007 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... THE WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY. DANGEROUS WIND CHILLS OF 20 BELOW ZERO AND COLDER ARE DIMINISHING AS TEMPERATURES RISE INTO THE SINGLE DIGITS TODAY. THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE...THOUGH WIND CHILLS OF 10 TO 20 BELOW ZERO WILL CONTINUE NORTH OF INTERSTATE 80 THROUGH THE REST OF THE AFTERNOON. IF YOU MUST BE OUTDOORS TODAY...CONTINUE TO PROTECT YOURSELF AGAINST THE COLD WEATHER...DRESS IN LAYERS AND COVER EXPOSED SKIN. $$ MAYES
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind chill advisory went out at Feb 2, 3:25 AM CST, 25 minutes earlier.
Area forecast discussion, Feb 2, 3:25 AM CST, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 325 AM CST FRI FEB 02 2007 .SYNOPSIS... A COLD PATTERN WILL CONTINUE ACROSS THE REGION THROUGH THE WEEKEND WITH ANOTHER ALBERTA CLIPPER ARRIVING LATE TONIGHT AND SATURDAY MORNING. ONCE THE CLIPPER PASSES...ARCTIC AIR WILL RUSH INTO THE AREA. TEMPERATURES ARE EXPECTED TO BE MINIMALLY 20 TO 25 DEGREES BELOW NORMAL THROUGH THE WEEKEND. && .SHORT TERM...TODAY AND TONIGHT... CURRENT CLIPPER IS RAPIDLY EXITING THE AREA AND ANY LINGERING SNOW WILL EITHER BE OVER BY 12Z OR SHORTLY AFTER THAT. TEMPERATURE REBOUND TODAY SHOULD NOT BE OVERLY GREAT DESPITE SUNSHINE. WILL RAISE HEADLINES FOR WIND CHILL THROUGH 10 AM FOR ABOUT THE NORTHWEST THIRD OF CWFA. NEXT CLIPPER SYSTEM TO ARRIVE LATE TONIGHT AND BRING A CHANCE OF SNOW ADDITIONAL SNOWFALL. AMOUNTS TO BE ANYWHERE FROM JUST A DUSTING TO JUST UNDER AN INCH. TEMPERATURES TONIGHT WILL BE TRICKY. THERE SHOULD BE AN INITIAL QUICK DROP OFF IN THE EVENING FOLLOWED BY STEADY OR SLOWLY RISING MOST OF THE NIGHT. IF NEW 06Z WRF RUN HAS THE TIMING CORRECT...THE FAR NORTHWEST AND WEST PARTS OF THE CWFA SHOULD SEE TEMPERATURES START FALLING AGAIN JUST PRIOR TO SUNRISE. WILL HOLD OFF FOR NOW BUT HEADLINES FOR WIND CHILL MAY BE NEEDED LATE TONIGHT. ...08... .LONG TERM...SATURDAY THROUGH NEXT THURSDAY... DANGEROUS COLD ON TAP WITH COLDEST AIR NOT ONLY OF THE SEASON... BUT OF THE PAST COUPLE OF YEARS AT LEAST. POLAR VORTEX CHURNING OVER HUDSON BAY IS PROGGED TO ROTATE DOWN NORTH OF LAKE SUPERIOR AND THE ARROWHEAD OF MN OVER THE WEEKEND BEFORE SETTLING OVER ONTARIO FOR MUCH OF THE REST OF THE PERIOD. MAIN BRUNT OR SURGE OF ARCTIC AIR EXPECTED TO ARRIVE WITH PASSAGE OF CLIPPER SYSTEM ON SAT... WITH H85 TEMPS LOWERING IN THE RANGE OF -25C TO -30C NORTH BY 12Z SUN. LOW-MID LEVEL FRONTOGENESIS... MODEST H85-H7 OMEGA... AND POSITIVE VORTICITY ADVECTION PROGGED ROUGHLY ALONG AND EAST OF THE MISSISSIPPI RVR 12Z SAT .. SO WILL HAVE CHC POPS THERE... WHICH IS ABOVE GUIDANCE BUT LOOKS REASONABLE GIVEN THE FORCING... AND CANT RULE OUT GOING HIGHER BUT HINGES ON TIMING. STRONG COLD ADVECTION ON GUSTY NORTHWEST WINDS TO 30-35 MPH WILL SEND TEMPS IN FREE FALL ON SAT. PROGGED LOW LEVEL THICKNESS AND VERIFICATION FROM THURS SUPPORTS TEMPS FALLING BACK IN THE SINGLE DIGITS MOST LOCATIONS BY LATE AFTN SAT WITH AREAS NORTH OF HWY 30 AROUND ZERO TO POSSIBLY A BIT BELOW. THIS COMBINED WITH THE BRISK WINDS WILL BRING RISK OF EXCEEDING WIND CHILL ADVISORY CRITERIA ESPECIALLY NORTH/WEST. ENSEMBLE /MREF/ SHOWS H85 TEMPS 2 TO NEARLY 3 STANDARD DEVIATIONS BELOW NORMAL BY SUN AND MON... WHICH WOULD SUPPORT NEAR RECORD COLD POTENTIAL WITH LOCAL TECHNIQUE USING PROGGED H85 TEMPS AND STRENGTH OF SFC HIGH SUPPORTIVE OF AREAS NORTH MAINLY NORTH OF HWY 30 APPROACHING -20 F ON MINS WITH POTENTIAL FOR ISOLD SPOTS NEAR -25 F. HIGH TEMPS SINGLE DIGITS TO AROUND 10 DEGS WITH SUB ZERO HIGHS MAINLY NORTH OF I 80. HAVE LOWERED TEMPS A FEW DEGS SAT NIGHT THROUGH MON. WIND CHILL ADVISORY LIKELY FOR PORTION OF THE PERIOD WITH POTENTIAL FOR WIND CHILL WARNING NORTH SAT NIGHT-SUN MORNING... WITH WIND CHILLS APPROACHING -35 NORTH AND -20 TO -30 ELSEWHERE. WILL CONTINUE TO HIGHLIGHT IN HAZARDOUS WEATHER OUTLOOK... BUT ALSO PLAN TO ISSUE SPECIAL WEATHER STATEMENT TO FURTHER INCREASE AWARENESS ON DANGEROUS COLD ... AND PLAN TO ALSO HIGHLIGHT ON MAIN PAGE OF WEBSITE. GFS AND UKMET SUPPORT LIFTING BAROCLINIC ZONE UP TO OUR SOUTH TUE-WED AS POLAR VORTEX SHIFTS ACROSS ONTARIO. THIS WILL SET THE STAGE FOR INCREASED POTENTIAL OF 1 OR MORE SYSTEMS WITH ACCUMULATING SNOW OF POSSIBLY MODERATE AMOUNTS WITH OVERRUNNING ... WITH LOTS OF UNCERTAINTY ON JUST WHERE... AS 02/00Z UKMET HAS SHIFTED TRACK FURTHER SOUTHWEST MORE IN LINE WITH ECMWF... WHILE GFS REMAINS FURTHEST NORTHEAST. DUE TO DISCREPANCIES WILL OPT NOT TO INTRODUCE LATE MON-TUE. && .DVN WATCHES/WARNINGS/ADVISORIES...WIND CHILL ADVISORY THROUGH 10 AM IA...IAZ040>042-051>053-063-064-076-077 IL...NONE. MO...NONE. && 08/05
Hazardous weather outlook, Feb 1, 5:10 AM CST, 22 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 510 AM CST THU FEB 1 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-021100- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 510 AM CST THU FEB 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE INTO EASTERN IOWA LATE TONIGHT. AHEAD OF THE FRONT SOME LIGHT SNOW MAY OCCUR RESULTING IN MINOR ACCUMULATIONS. STRONG NORTHWEST WINDS WILL DEVELOP AFTER MIDNIGHT BEHIND THE FRONT. THE STRONG WINDS COMBINED WITH UP TO AN INCH OF POWDERY SNOW THAT FELL WEDNESDAY NIGHT WILL CAUSE SOME BLOWING SNOW WEST OF A DUBUQUE...CEDAR RAPIDS...SIGOURNEY LINE. THE BLOWING SNOW WILL REDUCE VISIBILITIES TO A MILE OR LESS...ESPECIALLY IN RURAL AREAS. ICE JAMS WILL BE POSSIBLE ON AREA RIVERS FOR THE NEXT SEVERAL DAYS. MINOR ICE JAMS HAVE ALREADY OCCURRED ON THE ROCK RIVER IN ILLINOIS AND ALSO ON SECTIONS OF THE WAPSIPINICON AND MAQUOKETA RIVERS IN EASTERN IOWA. MINOR RISES UP TO NEAR FLOOD STAGE ARE POSSIBLE...BUT RAPID RISES ARE NOT EXPECTED WHERE THESE ICE JAMS FORM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN ARCTIC FRONT WILL CONTINUE TO SWEEP THROUGH THE AREA ON FRIDAY... WITH WIND GUSTS OVER 30 MPH CAUSING BLOWING SNOW AND WIND CHILLS IN THE TEENS BELOW ZERO. THE BLOWING SNOW WILL CONTINUE TO REDUCE VISIBILITIES TO A MILE OR LESS IN OPEN AREAS...AND PRODUCE SOME DRIFTING OVER ROADS THROUGH AT LEAST MIDDAY. WIND CHILLS MAY THEN DANGEROUSLY DIP TO 20 BELOW OR EVEN COLDER BY LATE FRIDAY AFTERNOON NORTH OF THE INTERSTATE 80 CORRIDOR...AND THEN INTO TO 15 TO 25 BELOW RANGE OVER THE REST OF THE AREA AS FRIDAY NIGHT PROGRESSES. ANOTHER SHOT OF ARCTIC AIR OUT OF CANADA ON SATURDAY COMBINED WITH NORTHWEST WINDS OF AT LEAST 15 TO 25 MPH...WILL CONTINUE TO PRODUCE BITTER COLD WIND CHILLS IN THE 20 TO 30 BELOW RANGE. THUS WIND CHILL ADVISORIES ARE LIKELY FOR MUCH OF THE AREA FROM FRIDAY AFTERNOON THROUGH SATURDAY NIGHT. THE COLDEST AIR OF THE SEASON IS EXPECTED TO PRODUCE AMBIENT LOW TEMPERATURES FROM 10 BELOW TO 20 BELOW ZERO BY BOTH SUNDAY AND MONDAY MORNING...WITH HIGHS BOTH DAYS STRUGGLING TO REACH THE SINGLE DIGITS ABOVE ZERO. IF WINDS CAN MAINTAIN SPEEDS OF 10 TO 15 MPH SATURDAY NIGHT INTO SUNDAY MORNING...LIFE THREATENING WIND CHILLS OF 30 BELOW OR EVEN COLDER WILL CREATE THE NEED FOR A WIND CHILL WARNING... ESPECIALLY ALONG AND NORTH OF THE INTERSTATE 80 CORRIDOR. STAY TUNED FOR UPDATED FORECASTS AND STATEMENTS CONCERNING THIS DANGEROUSLY COLD ARCTIC OUTBREAK OVER THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. SPOTTERS ARE ENCOURAGED TO REPORT ANY ICE JAMS OR HIGH RIVER LEVELS TO THE NATIONAL WEATHER SERVICE OFFICE IN THE QUAD CITIES. DLF/12
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 3:05 PM CST | Wind Chill Advisory | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more | 3 days |
Nearby
Wind Chill Advisories in Iowa, 2007Wind Chill Advisories in Illinois, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.